1-year-old revived with Narcan after overdose; mom runs from scene

AKRON, Ohio (AP) – Police say a 1-year-old Ohio boy had to be revived with Narcan after he overdosed on opioids.

Police say the boy’s 9-year-old brother called 911 Thursday evening after he noticed the infant had stopped breathing. Paramedics arrived at their home in Akron and gave the child a dose of Narcan, a drug that reverses the effects of an opioid overdose.

The child was taken to a hospital and given another dose of Narcan. Police say he was able to breathe on his own a short time later.

Lt. Rick Edwards says the baby’s mother fled when officers arrived. Authorities are still searching for her.

Both children have been taken into the custody of Summit County Children Services.

Edwards says Thursday’s case is the youngest opiate overdose recorded in Akron.

WHAT OTHERS ARE CLICKING ON:

>> MORE TOP STORIES

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s